Wildfire, Lincoln
- When
- September 13, 5:00 AM MST to September 15, 5:00 PM MST
- Where
- Lincoln County, 17 mi ESE of Dietrich
- Reported by
- INSURANCE COMPANY
- Coordinates
- 43.002, -114.138 (the zone’s center; the record gives no point)
2600 SID fire east of Dietrich. Burned grass and sage.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
2600 SID fire east of Dietrich. Burned grass and sage. No structural damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Sep 13, 3:00 AM MST, 2 hours earlier.
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 400 AM MDT SAT SEP 13 2003 TEMPS THIS AM HOLDING UP SOMEWHAT IN THE LOWER VALLEY AS SOUTH WINDS HAVE NOT DROPPED AS QUICKLY AS EXPECTED SO MAY ONLY REACH FREEZING VERY BRIEFLY NEAR SUNRISE. FOR SHORT TERM...WILL LIKELY SEE EVEN COOLER MIN TEMPS FOR SUNDAY AM AS RIDGING CONTINUES TO BUILD IN OVER PAC NW TODAY WITH CLEAR SKIES AND LIGHTER WINDS TAKING HOLD. ALSO EXPECT WINDS TO TRANSITION TO DOWNVALLEY WHICH WILL HELP DRAG COOLER AIRMASS FROM UPPER VALLEY SOUTHWARD. THUS MAY NEED ANOTHER FREEZE WARNING FOR SAT NIGHT/SUN AM IN THE SNAKE RIVER PLAIN. OTHERWISE...DAYTIME HIGHS FOR SUN/MON RATHER PLEASANT AND CLOSER TO NORMAL COMPARED TO LAST COUPLE OF DAYS. FOR THE LONGER TERM...RIDGE WILL FLATTEN SOMEWHAT AND EXPECT ANOTHER COLD FRONTAL PASSAGE FOR TUE NIGHT/WED. AT PRESENT...APPEARS THIS WILL MAINLY BE ANOTHER WIND EVENT WITH MUCH COOLER TEMPS FOR MIDWEEK. SMALL THREAT OF PRECIP IN NORTHERN PORTIONS OF CENTRAL MTNS AND EASTERN HIGHLANDS ALONG WY BORDER NORTH OF SODA SPRINGS...PRIMARILY DUE TO OROGRAPHIC FORCING ON WEST FACING SLOPES UNDER STRONG WESTERLY FLOW IN MID LEVELS. RIDGING REBOUNDS OVER THE PAC NW AGAIN FOR LATER IN THE WEEK BRINGING TEMPS BACK TO NEAR NORMALS AND ABOVE FOR END OF THE WEEK. DSH KSFX...OPERATIONAL...VCP 32. .PIH....FREEZE WARNING THIS MORNING. SEE LATEST BOINPWPIH BULLETIN FOR DETAILS.
IDZ017>023-031-032-140000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 530 AM MDT SAT SEP 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... TRAINED SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2003Every state in 2003This day in weather historyWarnings in Idaho, September 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5337645.